Hail, Gray
- When
- June 4, 6:11 PM CST
- Where
- Gray County, 0.69 mi N of Copeland
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.540, -100.630
A few severe thunderstorms produced hail across a couple of counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A few severe thunderstorms produced hail across a couple of counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 4, 5:23 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 623 PM CDT THU JUN 4 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1249 PM CDT THU JUN 4 2015 THE BASIC INGREDIENTS THAT EXISTED FOR STORM DEVELOPMENT YESTERDAY EXIST TODAY, NAMELY AN UPPER TROUGH OVER THE ROCKIES, UPPER RIDGING OVER THE PLAINS, SURFACE TROUGHING IN THE LEE OF THE ROCKIES, AMPLE LOW LEVEL MOISTURE, AN EAST TO WEST LOW LEVEL BAROCLINIC ZONE ACROSS WESTERN KANSAS AND A DIFFUSE DRYLINE ACROSS THE SOUTHERN HIGH PLAINS. HOWEVER, THE BAROCLINIC ZONE WAS A BIT FATHER NORTH AND WAS WELL NORTH OF INTERSTATE 70. THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING ALONG THE DRYLINE FROM THE PANHANDLE INTO SOUTHWEST KANSAS AND BASED ON THE SHEAR PROFILE, THESE COULD BE SEVERE WITH HAIL AS LARGE AS GOLFBALLS ND DAMAGING WINDS. AS THE LOW LEVEL JET SETS UP LATER THIS EVENING, ANY THUNDERSTORMS ALONG THE BAROCLINIC ZONE IN NORTHERN KANSAS MAY BUILD SOUTHWARD TOWARDS INTERSTATE 70. SOME OF THESE MAY BE SEVERE AS WELL WITH LARGE HAIL. THE LOW LEVEL JET WILL LIKELY AID IN KEEPING THESE STORMS GOING MUCH OF THE NIGHT. A SIMILAR UPPER AIR PATTERN WILL EXIST ON FRIDAY, EXCEPT MORE AMPLIFIED. THEREFORE, THE DRYLINE STORMS WILL DEVELOP FARTHER WEST, POSSIBLY PROGRESSING INTO FAR WESTERN KANSAS. A LOW LEVEL BAROCLINIC ZONE WILL STILL BE SITUATED ACROSS CENTRAL OR NORTHERN KANSAS DEPENDING ON THE EXACT EVOLUTION OF OUTFLOW FROM TONIGHT'S CONVECTION. OPTED TO USE PERSISTENCE FOR HIGH TEMPERATURES IN THE ABSENCE OF ANY STRONG TEMPERATURE ADVECTION. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 1249 PM CDT THU JUN 4 2015 THE ECMWF AND GFS WERE IN GOOD AGREEMENT WITH THE EXTENDED PERIODS AND WERE GENERALLY ACCEPTED. UPPER LEVEL TROUGHING OVER SOUTHWESTERN CANADA IS PROGGED TO PROGRESS EAST-SOUTHWESTWARD INTO THE GREAT LAKES FROM FRIDAY INTO SUNDAY, HELPING TO REINFORCE A LOW LEVEL BAROCLINIC ZONE OVER THE PLAINS. MEANWHILE THE UPPER LEVEL TROUGH MENTIONED IN THE SHORT TERM DISCUSSION IS EXPECTED TO WEAKEN AND PROGRESS EASTWARD. THIS WILL RESULT IN BETTER THUNDERSTORM CHANCES ACROSS WESTERN KANSAS SUNDAY AND MONDAY AND SLIGHTLY COOLER TEMPERATURES. AFTER THIS SYSTEM PASSES, THERE MAY BE A LESSENING IN THUNDERSTORM ACTIVITY AS THE ASSOCIATED COLD FRONT PASSES TO OUR SOUTH. BUT BY LATER NEXT WEEK, THE NEXT UPPER LEVEL TROUGH IS ADVERTISED TO TAKE SHAPE OVER THE WESTERN UNITED STATES, ALONG WITH INCREASING THUNDERSTORM CHANCES. TEMPERATURES ARE EXPECTED TO BE NEAR CLIMATOLOGY MID TO LATE NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 622 PM CDT THU JUN 4 2015 A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG A DRYLINE OVER FAR SOUTHWEST KANSAS THROUGH THE EARLY PART OF THE PERIOD. DUE TO THE ISOLATED NATURE OF THE STORMS, WILL CARRY VCTS AT GARDEN CITY AND DODGE CITY THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT HAYS INTO THE LATE EVENING HOURS. WINDS WILL GENERALLY BE OUT OF THE SOUTH BUT THERE IS POTENTIAL FOR AN OUTFLOW BOUNDARY TO IMPACT THE HAYS AND DODGE CITY TERMINALS WHICH COULD BRING VARIABLE AND GUSTY WINDS FOR A TIME. VFR CONDITIONS SHOULD PREVAIL LATER TONIGHT INTO MUCH OF THE DAY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 92 67 92 / 30 10 10 10 GCK 67 91 66 92 / 30 10 20 10 EHA 67 91 67 91 / 20 10 20 10 LBL 68 92 66 92 / 20 10 10 10 HYS 67 90 68 90 / 60 20 40 10 P28 69 92 69 92 / 10 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...FINCH AVIATION...GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 405 AM CDT THU JUN 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-050915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 405 AM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE IN THE LIBERAL TO GARDEN CITY TO DODGE CITY AREA. UP TO 2 INCH HAIL AND OUTFLOW WINDS OF 60 TO 70 MPH WILL BE THE MAIN HAZARDS. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FOG RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED SEVERE THUNDERSTORM RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 645 PM CDT THU JUN 4 2015 KSZ076-077-087-050030- HASKELL KS-MEADE KS-GRAY KS- 645 PM CDT THU JUN 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEADE...SOUTHEASTERN HASKELL AND SOUTHWESTERN GRAY COUNTIES UNTIL 730 PM CDT... AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF TICE...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COPELAND AND TICE. LAT...LON 3740 10070 3749 10078 3769 10055 3744 10033 TIME...MOT...LOC 2345Z 238DEG 21KT 3745 10071 FINCH
The Dodge City radar (KDDC), 63 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590241, 590242, 590243, 590244.